Alexandre J. Chorin

Email address:

Alexandre J. Chorin

Postal Address:


A numerical method for solving incompressible viscous flow problems J. Comput. Phys. 2 (1967), pp. 12-26.

Numerical solution of the Navier-Stokes equations Math. Comp. 22 (1968) pp. 745-762.

On the convergence of discrete approximations to the Navier-Stokes equations Math. Comp. 23 (1969), pp. 341-353.

Hermite expansions in Monte Carlo computation J. Comput. Phys. 8 (1971), pp 472-482.

Numerical solution of Boltzmann's equation Comm. Pure Appl. Math 25 (1972), pp. 171-186.

Numerical study of slightly viscous flow J. Fluid Mech. 57 (1973), pp. 785-796.

Discretization of a vortex sheet, with an example of roll-up (with P. Bernard) J. Comput. Phys. 13 (1973), pp. 423-429.

Accurate evaluation of Wiener integrals Math. Comp. 27 (1973), pp. 1-15.

Random choice solution of hyperbolic systems J. Comput. Phys. 22 (1976), pp. 517-533.

Vortex sheet approximation of boundary layers J. Comput. Phys. 27 (1978), pp. 428-442.

Product formulas and numerical algorithms (with T.J.R. Hughes, M. McCracken and J. Marsden) Comm. Pure App. Math. 31 (1978), pp. 205-256.

A Mathematical Introduction to Fluid Mechanics (with J. Marsden) Springer 1979.

Flame advection and propagation algorithms J. Comput. Phys. 35 (1980), pp. 1-11.

Vortex models and boundary layer instability SIAM J. Sc. Stat. Comp. 1 (1980), pp. 1-24.

Numerical modelling of turbulent flow in a combustion tunnel (with A.F. Ghoniem and A.K. Oppenheim) Phil. Trans. R. Soc. Lond. A 304 (1982), pp. 303-325.

Scaling laws in the vortex lattice model of turbulence Comm. Math. Phys. 114 (1988), pp. 167-176.

Spectrum, dimension, and polymer analogies in fluid turbulence Phys. Rev. Lett. 60 (1988), pp. 1947-1949.

Hairpin removal in vortex interactions II J. Comp. Phys. 107 (1993), pp. 1-9.

Vorticity and Turbulence Springer 1994.

Scaling laws for fully developed turbulent flow in pipes (with G. I. Barenblatt and V. M. Prostokishin) Appl. Mech. Rev. 50 (1997) pp. 413-429.

New perspectives in turbulence: scaling laws, asymptotics and intermittency (with G.I. Barenblatt) SIAM Rev. 40, pp.265-291 (1998).

Optimal prediction and the Mori-Zwanzig representation of irreversible processes (with O. H. Hald and R. Kupferman) Proc. Nat. Acad. Sci. USA, 97 (2000), pp. 2968-2973.

Optimal prediction with memory (with O. H. Hald and R. Kupferman) Physica D 166 (2002), pp. 239-257.

Averaging and renormalization for the Korteveg-deVries-Burgers equation Proc. Nat. Acad. Sci. USA 100 (2003), pp. 9674-9679.

Conditional expectations and renormalization Multiscale Modeling and Simulation 1 (2003) pp. 105-118.

A mathematical model for the scaling of turbulence (with G.I. Barenblatt) Proc. Nat. Acad. Sc. USA 101 (2004), pp. 15023-15026.

Stochastic Tools in Mathematics and Science (with O. H. Hald) Springer 2005.

Monte Carlo without chains Comm. Appl. Math. Comp. Sc. 3 (2008), pp. 77-93.

Implicit sampling for particle filters (with X. Tu) Proc. Nat. Acad. Sc. USA 106 (2009), pp. 17249-17254.

Implicit filters for data assimilation (with M. Morzfeld and X. Tu) Comm. Appl. Math. Comp. Sc. 5 (2010), pp. 221-240.

A random map implementation of implicit filters (with M. Morzfeld, X. Tu, and E. Atkins) J. Comput. Phys. 231 (2012), pp. 2049-2066.

Implicit particle filtering for models with partial noise, and an application to geomagnetic data assimilation (with M. Morzfeld) Nonlin. Processes Geophys. 19 (2012), pp. 365-382.

Implicit particle methods and their connection with variational data assimilation (with E. Atkins and M. Morzfeld) Monthly Weather Rev. 141 (2013), pp. 1786-1803.

Conditions for successful data assimilation (with M. Morzfeld) J. Geophys. Res.:Atmospheres 118 (2013), pp. 11522-11533.

Estimating the uncertainty in underresolved nonlinear dynamics (with O. H. Hald) Math. Mech. Solids 19 (2014), pp. 28-38.

Parameter estimation by implicit sampling (with M. Morzfeld, X. Tu, and J. Wilkening) Comm. Appl. Math. Comp. Sc. 10 (2015), pp. 205-225.

Limitations of polynomial chaos expansions in the Bayesian solution of inverse problems (with F. Lu, M. Morzfeld, and X. Tu) J. Comput. Phys. 282 (2015), pp. 138-147.

Discrete approach to stochastic parametrization and dimension reduction in nonlinear dynamics (with F. Lu) Proc. Nat. Acad. Sc. USA 112 (2015), pp. 9804-9809.

Sampling, feasibility, and priors in data assimilation (with F. Lu, R. Miller, M. Morzfeld, and X. Tu) Disc. Cont. Dyn. Syst. 36 (2016), pp. 4227-4246.

Data-based stochastic model reduction for the Kuramoto-Sivashinski equation (with F. Lu and K. Lin) Physica D 340 (2017), pp. 46-57.

Comparison of continuous and discrete-time data-based modeling for hypoelliptic systems (with F. Lu and K. Lin) Comm. Appl. Math. Comp. Sc. 11 (2016), pp. 187-216.

Accounting for model error from unresolved scales in ensemble Kalman filters by stochastic parametrization (with F. Lu and X. Tu) Monthly Weather Review 145 (2017), pp. 3709-3723.